Economics at your fingertips  

The Rate of Convergence to Perfect Competition of Matching and Bargaining Mechanisms

Artyom Shneyerov () and Adam Chi Leung Won
Authors registered in the RePEc Author Service: 黃智亮

No 1467, Discussion Papers from Northwestern University, Center for Mathematical Studies in Economics and Management Science

Abstract: We study the steady state of a market with incoming cohorts of buyers and sellers who are matched pairwise and bargain under private information. We first consider generalized random-proposer take-it-or-leave-it offer games (GRP TIOLI games). This class of games includes a simple random-proposer TIOLI game, but also many other interesting bargaining games. A friction parameter is tau, the length of the time period until the next meeting. We find that as tau (right arrow) 0, all market equilibria converge to the Walrasian limit, at the fastest possible rate Omicron (tau) among all bargaining mechanisms. Some important bargaining games not in this class may have non-convergent market equilibria. This is the case for the k-double auction: we find that there are equilibria that converge at a linear rate, those that converge at a slower rate or even not converge at all.

Keywords: Matching and Bargaining; Search; Double Auctions; Foundations for Perfect Competition; Rate of Convergence (search for similar items in EconPapers)
JEL-codes: C73 C78 D83 (search for similar items in EconPapers)
Date: 2008-08
New Economics Papers: this item is included in nep-gth
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link) main text (application/pdf)

Related works:
Journal Article: The rate of convergence to perfect competition of matching and bargaining mechanisms (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This working paper can be ordered from

Access Statistics for this paper

More papers in Discussion Papers from Northwestern University, Center for Mathematical Studies in Economics and Management Science Center for Mathematical Studies in Economics and Management Science, Northwestern University, 580 Jacobs Center, 2001 Sheridan Road, Evanston, IL 60208-2014. Contact information at EDIRC.
Bibliographic data for series maintained by Fran Walker ( this e-mail address is bad, please contact ).

Page updated 2021-02-21
Handle: RePEc:nwu:cmsems:1467